Thunderstorm Wind, Hancock
- When
- July 4, 4:30 PM EST
- Where
- Hancock County, 4 mi S of Sneedville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.483, -83.217
Numerous trees and powerlines were reported down in the Duck Creek and Trent Valley areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Numerous trees and powerlines were reported down in the Duck Creek and Trent Valley areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 4, 1:46 PM EST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 246 PM EDT TUE JUL 4 2006 .SHORT TERM...(TUE NIGHT AND WED)...UPPER TROUGH AND SURFACE COLD FRONT APPROACH THROUGH THE SHORT TERM PERIOD RESULTING IN SIGNIFICANT INCREASE IN MOISTURE AT ALL LEVELS. POPS HAVE BEEN INCREASED TO CATEGORICAL BY WEDNESDAY AFTERNOON AS LIFT INCREASES WITH FRONTAL PASSAGE. ALSO ANTICIPATE SCATTERED TO NUMEROUS RENEGADE SHOWERS/THUNDERSTORMS IN ADVANCE OF UPPER TROUGH/SURFACE FRONT TONIGHT AND EARLY WEDNESDAY AS MOISTURE CONVERGES BETWEEN RETREATING UPPER RIDGE AND APPROACHING UPPER TROUGH. STORMS WILL HAVE THE POTENTIAL TO BE QUITE STRONG AS WELL AS HEAVY RAIN PRODUCERS AS PW VALUES APPROACH AND EVEN EXCEED TWO INCHES. ANTICIPATE SOMEWHAT COOLER TEMPS WITH EXPECTED INCREASE IN CLOUDS AND INCREASING TREND IN CONVECTIVE ACTIVITY. .LONG TERM...(WED NIGHT THROUGH TUE)...SURFACE COLD FRONT PROJECTED TO SLOWLY SINK SOUTHWARD AS IT PROGRESSES THROUGH THE SOUTHERN APPALACHIANS EARLY IN THE PERIOD. GFS REMAINS SLIGHTLY SLOWER WITH THIS PROCESS AND GIVEN THE TIME OF YEAR...WILL BE FAVORED. SURFACE HIGH PRESSURE BUILDS INTO THE REGION FROM THE UPPER MIDWEST AND WILL BE ACCOMPANIED BY DRIER AND SOMEWHAT COOLER AIR. THESE CONDITIONS ARE EXPECTED TO LAST UNTIL EARLY NEXT WEEK WHEN UPPER RIDGING BECOMES RE-ESTABLISHED OVER MOST OF THE SOUTHERN CONUS. A RETURN TO TYPICAL SUMMER-TYPE WEATHER CONDITIONS CAN BE EXPECTED BY THEN. NO STRONG SIGNAL IN ANY OF THE NCEP...NOGAPS OR CANADIAN ENSEMBLES NOTED TO WARRANT SIGNIFICANT DEVIATION FROM GFS GUIDANCE. THUS GENERALLY STAYED CLOSE TO GFS GUIDANCE VALUES FOR TEMPS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 85 68 83 / 40 70 70 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 83 66 82 / 40 80 70 30 OAK RIDGE, TN 71 82 65 83 / 50 80 70 20 TRI CITIES AIRPORT, TN 68 80 62 80 / 50 90 70 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/LCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 502 AM EDT TUE JUL 4 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-051000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 502 AM EDT (402 AM CDT) TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE THIS AFTERNOON AHEAD OF A FRONTAL BOUNDARY ACROSS THE OHIO VALLEY AND BECOME MORE NUMEROUS THIS EVENING ESPECIALLY ACROSS THE NORTHERN HALF OF EAST TENNESSEE AND SOUTHWEST VIRGINIA. DUE TO THE HEATING OF THE DAY AND INSTABILITY A FEW STORMS MAY BECOME STRONG TO SEVERE WITH HAIL AND GUSTY WINDS ALONG WITH HEAVY RAINFALL. SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAKENING FRONTAL BOUNDARY WILL BE APPROACHING THE AREA EARLY WEDNESDAY AND PROVIDE AN INCREASING CHANCE OF THUNDERSTORMS OVER THE SOUTHERN APPALACHIAN REGION WEDNESDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EVENING HOURS WEDNESDAY AND CONTAIN HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. TD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
07/04/2006 CAMPBELL TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND AROUND LA FOLLETTE. REPORTED
BY DISPATCH.
&&
GRCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 353 PM EDT TUE JUL 4 2006 TNZ099-042100- HAMILTON- 353 PM EDT TUE JUL 4 2006 ...A STRONG THUNDERSTORM WILL AFFECT HAMILTON COUNTY NEAR CHATTANOOGA... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKEVIEW....MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTHEAST OF CHATTANOOGA BY 405 PM EDT. HARRISON BY 435 PM EDT. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 407 PM EDT TUE JUL 4 2006 TNZ083-084-042100- MEIGS-RHEA- 407 PM EDT TUE JUL 4 2006 ...STRONG THUNDERSTORMS WILL AFFECT MEIGS AND RHEA COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR SPRING CITY AND EVENSVILLE....MOVING NORTHEAST AT 5 TO 10 MPH. THESE STORMS WILL AFFECT SPRING CITY...PEAKLAND...AND GRANDVIEW. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
502 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
07/04/2006 HAMILTON TN LAW ENFORCEMENT
FROM 400 TO 415 PM EDT...NUMEROUS TREES AND POWERLINES
DOWN IN THE EAST RIDGE AREA. REPORTED BY EMERGENCY
SERVICES DISPATCH.
&&
FERRELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 523 PM EDT TUE JUL 4 2006 TNZ035-036-067-042230- ANDERSON-MORGAN-ROANE- 523 PM EDT TUE JUL 4 2006 ...A STRONG THUNDERSTORM WILL AFFECT ANDERSON...MORGAN AND NORTHERN ROANE COUNTIES... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLIVER SPRINGS....MOVING EAST AT 10 MPH. PEOPLE IN NORTHEASTERN ROANE...SOUTHEASTERN MORGAN AND WESTERN ANDERSON COUNTIES...INCLUDING THE CITY OF OLIVER SPRINGS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
529 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG SPRING CITY 35.69N 84.86W
07/04/2006 RHEA TN LAW ENFORCEMENT
A LARGE LIMB DOWNED ONTO A ROADWAY IN SPRING
CITY...CAUSING A TRAFFIC ACCIDENT. REPORTED BY DISPATCH.
0440 PM TSTM WND DMG 2 SSW ROCKWOOD 35.85N 84.69W
07/04/2006 ROANE TN LAW ENFORCEMENT
ONE TREE DOWN ON BURKE MILL ROAD. REPORTED BY DISPATCH.
0455 PM TSTM WND DMG HARRIMAN 35.93N 84.56W
07/04/2006 ROANE TN LAW ENFORCEMENT
A POWERLINE AND LARGE LIMBS DOWNED AT INTERSECTION OF
ROUTE 27 AND RIGGS CHAPEL ROAD. REPORTED BY DISPATCH.
&&
FERRELLThe Knoxville radar (KMRX), 39 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519228.